| Model Number |
71005 |
| Medical Device Problem Code |
Malposition of Device (2616)
| Health Effect - Clinical Code |
Inadequate Pain Relief (2388)
| Date of Event |
07/31/2023
Type of Reportable Event
Serious Injury
Event or Problem Description
Patient was implanted with the nalu spinal cord stimulator on (b)(6) 2022.Patient subsequently noted that there were issues with communication between the implantable pulse generator (ipg) and the external therapy discs which was determined to be caused by the depth of the ipg.A surgical revision was performed on (b)(6) 2023 to move the ipg to a more superficial location (see mdr 3015425075-2023-00014).Investigation was conducted at the time of the revision and was unable to fully determine if the device had migrated or was incorrectly positioned at the time of implant.After the revision, the patient again reported ongoing communication issues between the ipg and the therapy discs, causing sporadic pain relief therapy.On (b)(6) 2023 a second revision was performed to move the ipg to a position that is more conducive to connectivity between the devices.
Additional Manufacturer Narrative
During the patient's first revision procedure it was noted that the patient's anatomy may have contributed to connectivity issues.When the patient was in a supine position the ipg was in a skin fold.It is likely the skin fold was not present when the patient was in a prone position for the implant procedure.Moving the ipg to a more superficial position during the initial revision may have not been sufficient to fully resolve the anatomical involvement in the device communication.The second revision sought to locate the ipg in a flat area on the patient's body in order to avoid skin folds or skin and flesh movement that could impede with device connection.There are no allegations of device or component failure and no components have been replaced at either revision procedure.The communication issues noted appear to be solely related to positioning of the implanted components.